Alert archive / Georgia / Heat Advisories in 2019
Heat Advisory 2, NWS Atlanta, GA
NWS Atlanta, GA issued this heat advisory at Aug 8, 2019, 12:25 PM EDT for 22 counties in Georgia. It took effect at Aug 8, 2019, 1:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2019, 12:25 PM EDT (16:25 UTC)
- In effect from
- Aug 8, 2019, 1:00 PM EDT
- Expired
- Aug 8, 2019, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
All 22 counties
Bleckley County, GA, Chattahoochee County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Johnson County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Montgomery County, GA, Muscogee County, GA, Pulaski County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 51 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
958 WWUS72 KFFC 081625 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1225 PM EDT Thu Aug 8 2019 GAZ085-086-089>093-096>098-102>113-082300- /O.NEW.KFFC.HT.Y.0002.190808T1700Z-190808T2300Z/ Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-Macon- Bleckley-Laurens-Treutlen-Stewart-Webster-Sumter-Dooly-Crisp- Pulaski-Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs- Including the cities of Swainsboro, Columbus, Dublin, Lumpkin, Americus, Cordele, and Vidalia 1225 PM EDT Thu Aug 8 2019 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... The National Weather Service in Peachtree City has issued a Heat Advisory, which is in effect until 7 PM EDT this evening. * HEAT INDEX VALUES...Up to 109 due to temperatures in the upper 90s, and dewpoints in the mid 70s. * TIMING...Until 7 PM EDT this evening. * IMPACTS...The heat and humidity may cause heat stress during outdoor exertion or extended exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of dangerous heat is expected. The combination of hot temperatures and high humidity will create heat index readings of at least 105 degrees and very warm overnight temperatures. Drink plenty of fluids...stay in an air-conditioned room and stay out of direct sunshine. Remember...the elderly...very young...and people with heart conditions are most at risk in extreme heat. friends...relatives... and neighbors should check on people who may be at risk. When you must be outdoors in hot weather...take steps to stay cool and healthy. Cut down on exercise and other hard tasks. Drink two to four glasses of cool...non-alcoholic fluids every hour. Rest often in shady areas. Wear light clothing and protect yourself from the sun with a wide brimmed hat...sunglasses and sunscreen SPF 15 or higher. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Aug 8, 7:31 AM EDT, 4 hours 54 minutes earlier.
Area forecast discussion, Aug 8, 7:31 AM EDT, 4 hours 54 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 731 AM EDT Thu Aug 8 2019 .PREV DISCUSSION... /Issued 401 AM EDT Thu Aug 8 2019/ SHORT TERM /Today through Friday/... A near stationary frontal boundary remains across southern TN and W NC. A surface trough does extend into central portions of the CWFA, ahead of the stalled boundary. In the mid levels, a broad trough is situated off the SE coast with the SE US mostly in NW flow aloft. The front/trough will slowly push a little southward today. Not confident on exactly how far south, the models seem to be a little aggressive having the boundary settle across southern GA. Would not be surprised to see the front/trough settle around or just north of the Interstate 20 corridor. Wherever the front/trough decides to settle, it should become stationary. WV imagery shows NW flow aloft across much of the SE. NW flow aloft will continue through the short term forecast period. One shortwave is noted across NE Mississippi and will drop SE in the flow today. Models keep most of the energy associated with this shortwave to the west of GA, but it could clip the SW corner of the CWFA. Pops should still be fairly limited today. The highest values will be along the SW corner of the CWFA, south of the front/trough and closest to the mid level shortwave energy moving within the flow aloft. Even then, only isold/sct coverage is anticipated. Severe weather is not anticipated, but a strong storm cannot be ruled out. Do think pop chances will taper off after the loss of heating, but will keep pops into the early morning. This seems reasonable, as storms have continued the last two days until after midnight. Pops will be fairly similar on Friday, but the SCT coverage should extend a little further east. NListemaa LONG TERM /Friday Night through Wednesday/... Through the long term period, the high-amplitude ridge that has been positioned over the four corners region will continue to deamplify and move eastward over the southern plains. By the end of the extended period, this upper-level high pressure will elongated longitudinally and engulf most of the southern U.S. This will push the subtropical jet stream poleward, and increase temperatures to around 3-9 degrees above normal, with upper 80s and low 90s in northern Georgia and mid to upper 90s in central Georgia. Monsoonal moisture will also continue moving into the region from the four corners and southern plains. PWATs over 2" could enter the area by Friday evening, with Gulf moisture continuing to move into the southeast from the SSW near-surface winds linked to the Bermuda High in the Atlantic. Some relief may come through the weekend as a surface high pressure moving across the midwest attempts to push into the southern Appalachian states. Discrepancies continue going into the beginning of next week. ECMWF continues to indicate the suppression of widespread precipitation, but the GFS still indicates an enhanced corridor of moisture with several possible MCSs moving within the flow to the southeastern CONUS in the beginning of next week. So for now we're still expecting isolated to scattered chances for thunderstorms with decreasing trends compared to earlier in the week. Thiem && .AVIATION... 12Z Update... SCT-BKN050 during peak heating this afternoon, otherwise VFR. Winds will remain on the west side with a WNW direction. Speeds should be at or right below 10kt. Pops are too low to mention at this time with VCSH sufficing. //ATL Confidence...12Z Update... High confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 95 72 93 73 / 20 10 20 20 Atlanta 93 75 91 74 / 20 10 30 30 Blairsville 85 65 84 66 / 20 10 30 30 Cartersville 92 72 89 72 / 20 10 30 30 Columbus 96 75 94 76 / 30 20 30 30 Gainesville 91 72 89 72 / 20 10 20 20 Macon 96 74 95 75 / 30 20 30 30 Rome 93 72 90 73 / 20 10 30 30 Peachtree City 93 73 92 73 / 20 10 30 30 Vidalia 98 75 97 76 / 30 20 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....Thiem AVIATION...NListemaa
Hazardous weather outlook, Aug 8, 11:35 AM EDT, 50 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1135 AM EDT Thu Aug 8 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091545- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 1135 AM EDT Thu Aug 8 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are expected this afternoon and evening with the highest coverage expected across portions of Central Georgia. Some storms may become strong with strong wind gusts, frequent cloud-to-ground lightning, and brief periods of heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated to scattered thunderstorms are expected to continue each day throughout the week, especially during the afternoon and evening hours. A few storms could become strong to severe with strong wind gusts, extended periods of heavy rain, and frequent cloud- to- ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:34 PM EDT | Special Weather Statement | FFC | Oglethorpe | 26 min |
| Aug 7, 9:37 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oconee, Oglethorpe | 22 min |
| Aug 7, 9:44 PM EDT | Special Weather Statement | FFC | Stewart | 31 min |
| Aug 7, 9:54 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 12 min |
| Aug 7, 10:02 PM EDT | Special Weather Statement | FFC | Greene | 28 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.